MAUDE Adverse Event Report: ARTHREX, INC. PEEK, SWIVELOCK FT, 4.75X19.1MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. PEEK, SWIVELOCK FT, 4.75X19.1MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number PEEK, SWIVELOCK FT, 4.75X19.1MM
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
Rotator cuff repair- surgeon had punched a hole in the humerus.He then went to insert a ar-2324pct into the hole.The hole was at a reasonably steep angle to the insertion angle of the swivelock.He inserted the eyelet into the hole.Then the eyelet broke off.The swivelock inserter construct was removed from the shoulder.The eyelet remained attached to the fibertape.All pieces of the eyelet appear to be present.It was noted that the swivelock anchor itself was not on the insertor construct when it was returned to the scrub table.Surgeon notified by rep.Surgeon searched shoulder arthroscopically at end of case and palpated shoulder.Swivelock not found.Surgeon unconcerned, believed it may have been lost on the or floor.Rep believes that the swivelock was not faulty, but that the eyelet breakage was likely due to levering force on swivelock inserter construct with the eyelet in the hole.
 
Additional Manufacturer Narrative
The complaint is confirmed based on the customer provided photo, which displays the broken eyelet.However, without return of the device for physical evaluation, the cause remains undetermined.No change in harm was identified.

Brand Name
PEEK, SWIVELOCK FT, 4.75X19.1MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key12770772
Report Number1220246-2021-03910
Device Sequence Number4949440
Product Code MAI
UDI-Device Identifier00888867098107
UDI-Public00888867098107
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPEEK, SWIVELOCK FT, 4.75X19.1MM
Device Catalogue NumberAR-2324PCT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2021
Supplement Date Received by Manufacturer10/22/2021
Initial Report FDA Received Date11/08/2021
Supplement Report FDA Received Date06/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown